MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY; FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY; FOLEY CATHETER TRAY
Model Number A800366
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "direction for use: perform hand hygiene immediately before and after insertion; insert urinary catheters using aseptic technique and sterile equipment; use the smallest catheter possible, consistent with good drainage; document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date of time of catheter removal in patient record; proper technique for urinary catheter maintenance; secure the foley catheter, use statlock foley stabilization device if provided; maintain a closed drainage system by utilizing pre-connected , sealed catheter-tubing junctions; maintain unobstructed urine flow and keep the catheter and collection tube free from kinking; keep the collection bag below the level of the bladder or hips at all time empty the collection bag regularly using a separate, clean collection container for each patient.Routine hygiene is appropriate.Leave foley catheter in place only as long as needed.Wash hands and don clean gloves; explain procedure to patient and open peri-care kit; use the provided packet of wipes to cleanse the patient's peri-urethral area; remove gloves and perform hang hygiene with provided alcohol hand sanitizer gel; using proper aseptic technique open csr wrap; don sterile gloves; place underpad beneath patient, plastic/"shiny" side down; position fenestrated drape on patient; saturate 3 foam swab sticks in povidine iodine; attach the water filled syringe to the inflation port; remove foley catheter from wrap and lubricate catheter; prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs.Proceed with cathertization in usual manner using the dominant hand; when catheter tip has entered bladder, urine will be visible in the drainage tube.Insert catheter two more inches and inflate catheter balloon; inflate catheter balloon using the entire 10cc of sterile water provided in the prefilled syringe.Once inflated, gently pull the catheter until the inflated balloon is snug against the bladder neck.Secure the foley catheter to the patient; position the hanger on bed rail at the foot of the bed.Use green sheeting clip to secure drainage tube to the sheet make sure tube is not kinked.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system.Document procedure according to hospital protocol.Foley catheter removal: to deflate catheter balloon gently insert a luer lock or slip tip syringe on the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slower no deflation, re- seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professionals for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." (b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the drain bag would not allow urine to drain from the catheter into the bag causing discomfort.The complainant alleged that once the drain bag tubing was manipulated, 400ml of urine was drained from patient.No patient injury was reported.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY
Common Device Name
FOLEY CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7087019
Report Number1018233-2017-06242
Device Sequence Number1874084
Product Code EZC
UDI-Device Identifier00801741073977
UDI-Public(01)00801741073977
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA800366
Device Catalogue NumberA800366
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1